Alert archive / Indiana / Frost Advisories in 2017

Frost Advisory 1, NWS Indianapolis, IN

April 7, 201739 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Apr 7, 2017, 3:36 AM EDT for 39 counties in Indiana. It took effect at Apr 8, 2017, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2017, 3:36 AM EDT (07:36 UTC)
In effect from
Apr 8, 2017, 12:00 AM EDT
Expired
Apr 8, 2017, 9:00 AM EDT
In force
9 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1841 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

757 
WWUS73 KIND 070736
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
336 AM EDT Fri Apr 7 2017


INZ021-028>031-035>049-051>057-060>065-067>072-071545-
/O.NEW.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
336 AM EDT Fri Apr 7 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY...

The National Weather Service in Indianapolis has issued a Frost
Advisory, which is in effect from midnight tonight to 9 AM EDT
Saturday. 

* TEMPERATURE...Low temperatures from 33 to 36 degrees.

* IMPACTS...Unprotected sensitive outdoor vegetation could be
  damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
5 follow-up statements
780 
WWUS73 KIND 071325
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
925 AM EDT Fri Apr 7 2017

INZ021-028>031-035>049-051>057-060>065-067>072-072130-
/O.CON.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, 
and Seymour
925 AM EDT Fri Apr 7 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SATURDAY...

* TEMPERATURE...Low temperatures from 33 to 36 degrees.

* IMPACTS...Unprotected sensitive outdoor vegetation could be 
  damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
JH
087 
WWUS73 KIND 071928
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
328 PM EDT Fri Apr 7 2017

...Eastern sections along and east of a Muncie to North Vernon
line have been upgraded to a Freeze Warning. Meanwhile a frost
advisory remains in effect over the remaincer of central
Indiana...

INZ041-042-049-057-065-072-080330-
/O.UPG.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/
/O.NEW.KIND.FZ.W.0006.170408T0400Z-170408T1300Z/
Delaware-Randolph-Henry-Rush-Decatur-Jennings-
Including the city of Muncie
328 PM EDT Fri Apr 7 2017

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY...

The National Weather Service in Indianapolis has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM EDT
Saturday. The Freeze warning replaces the Frost Advisory which is 
no longer in effect.


* TEMPERATURE...Low temperatures from 30 to 32 degrees.

* IMPACTS...Unprotected sensitive outdoor vegetation could be 
  damaged by freezing temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

INZ021-028>031-035>040-043>048-051>056-060>064-067>071-080330-
/O.CON.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-
Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan-
Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence-
Jackson-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville,
Bloomington, Columbus, Vincennes, Bedford, and Seymour
328 PM EDT Fri Apr 7 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SATURDAY...

* TEMPERATURE...Low temperatures from 33 to 36 degrees.

* IMPACTS...Unprotected sensitive outdoor vegetation could be 
  damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

JH
203 
WWUS73 KIND 080128
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
928 PM EDT Fri Apr 7 2017


INZ041-042-049-057-065-072-081000-
/O.CON.KIND.FZ.W.0006.170408T0400Z-170408T1300Z/
Delaware-Randolph-Henry-Rush-Decatur-Jennings-
Including the city of Muncie
928 PM EDT Fri Apr 7 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY...

* TEMPERATURE...Low temperatures from 30 to 32 degrees.

* IMPACTS...Unprotected sensitive outdoor vegetation could be 
  damaged by freezing temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

INZ021-028>031-035>040-043>048-051>056-060>064-067>071-081000-
/O.CON.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-
Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan-
Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence-
Jackson-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville,
Bloomington, Columbus, Vincennes, Bedford, and Seymour
928 PM EDT Fri Apr 7 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY...

* TEMPERATURE...Low temperatures from 33 to 36 degrees.

* IMPACTS...Unprotected sensitive outdoor vegetation could be 
  damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
499 
WWUS73 KIND 080725
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
325 AM EDT Sat Apr 8 2017


INZ041-042-049-057-065-072-081300-
/O.CON.KIND.FZ.W.0006.000000T0000Z-170408T1300Z/
Delaware-Randolph-Henry-Rush-Decatur-Jennings-
Including the city of Muncie
325 AM EDT Sat Apr 8 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...Low temperatures from 30 to 32 degrees.

* IMPACTS...Unprotected sensitive outdoor vegetation could be 
  damaged by freezing temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

INZ021-028>031-035>040-043>048-051>056-060>064-067>071-081300-
/O.CON.KIND.FR.Y.0001.000000T0000Z-170408T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-
Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan-
Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence-
Jackson-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville,
Bloomington, Columbus, Vincennes, Bedford, and Seymour
325 AM EDT Sat Apr 8 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...Low temperatures from 33 to 36 degrees.

* IMPACTS...Unprotected sensitive outdoor vegetation could be 
  damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
877 
WWUS73 KIND 081300
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
900 AM EDT Sat Apr 8 2017


INZ041-042-049-057-065-072-081400-
/O.EXP.KIND.FZ.W.0006.000000T0000Z-170408T1300Z/
Delaware-Randolph-Henry-Rush-Decatur-Jennings-
Including the city of Muncie
900 AM EDT Sat Apr 8 2017

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures were beginning to rise and sub freezing temperatures
are no longer extected.

$$

INZ021-028>031-035>040-043>048-051>056-060>064-067>071-081400-
/O.EXP.KIND.FR.Y.0001.000000T0000Z-170408T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-
Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan-
Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence-
Jackson-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville,
Bloomington, Columbus, Vincennes, Bedford, and Seymour
900 AM EDT Sat Apr 8 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures were beginning to rise and should rise into the 40s
by 1000 AM.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 7, 3:05 AM EDT, 31 minutes earlier.

Area forecast discussion, Apr 7, 3:05 AM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
305 AM EDT Fri Apr 7 2017

.UPDATE...
The LONG TERM Section has been updated below.

&&

.SYNOPSIS...
Issued at 340 PM EDT Thu Apr 6 2017

Strong low pressure over the eastern great lakes will move off to the
northeast.   This system will produce strong winds this evening as
a tight pressure gradient remains across the area.  High pressure
over the plains will move to Indiana by Friday evening and off to
the east this weekend.   Temperatures will become warmer over the
weekend as an upper ridge of high pressure aloft builds across our
area.

A frontal systems and low pressure system will bring a chance of
showers and a few thunderstorms Monday and Tuesday.  But dry weather
will return by the middle of next week as another high pressure
system moves our way.

&&

.NEAR TERM /Tonight/...
Issued at 914 PM EDT Thu Apr 6 2017

Will be canceling the rest of the Wind Advisory prior to 070200Z as
winds have been steadily falling off. May see a few gusts around 30
kts in the eastern zones for a couple more hours.

Otherwise, still some showers over parts of the west central and
south central zones. These appear to be diurnally driven, and
should dissipate by 070400Z. Precipitation over the eastern
zones tied more to the upper low, so PoPs will linger in these areas
longer into the night.

Previous discussion follows.

Strong low pressure over Lake Erie will continue moving northeast.
Radar indicates numerous showers along and east of a Anderson to
Greenfield line.   These showers will gradually end from the west
later this evening....However far eastern sections may see a period
of mixed rain and snow showers before ending as temperatures fall
this evening into the middle 30s.

Made some adjustments to the Wind advisory after 8 PM mainly to
drop some of our south central and southwest counties as winds should
diminish there sooner.

Low temperatures will be in the lower to middle 30s.  But with some
wind continuing overnight...not expect frost to be an issue.  Models
indicate skies will clear later tonight over western sections as
drier air spreads eastward.

&&

.SHORT TERM /Friday through Sunday/...

Issued at 340 PM EDT Thu Apr 6 2017

High pressure will move east across the Ohio valley Friday evening
and continue to dominate our weather this weekend as it moves
eastward.

A frost advisory may be needed late Friday night with strong
radiational cooling due to clear skies and light winds.   Will leave
those headlines for the next shift...but will mention in the
hazardous weather outlook.

Quiet and much warmer weather will occur over the weekend as a
southerly flow develops on the back side of the high.  Models
indicate wind gusts up to 30 mph may occur Sunday.   In most cases
stayed close to a MOS blend on temperatures.

&&

.LONG TERM /Monday through Thursday/...
Issued at 305 AM EDT Fri Apr 7 2017

Primary timeframe for unsettled weather in the extended will come
right at the beginning of the period Monday into Tuesday as a
cold front slides across the Ohio Valley. Model guidance in
reasonable agreement on tracking a weakening low pressure system
through the Great Lakes early week with the trailing cold front
moving across the region. Overall moisture return not as
impressive as recent storm systems with more of a southwest fetch
present and bulk of the Gulf of Mexico cutoff as a source region.
Still though precip water values should max between 1 and 1.5
inches Monday evening. With forcing aloft weaker as well...expect
more of a scattered convective scenario along and ahead of the
front with perhaps a brief period with more widespread rainfall
Monday night. Presence of instability warrants a continued mention
of thunder.

Quasi-zonal flow aloft behind the early week system and high
pressure at the surface will maintain dry and seasonable
conditions through much of the rest of the extended. Another
frontal boundary will move into the region for Thursday but precip
chances overall do not appear impressive as moisture return once
again appears to be an issue and at least at this point...the bulk
of the forcing aloft will remain to our north over the Great Lakes
and much closer to the track of the surface low. Nothing higher
than low chance pops are warranted at this time.

Highs in the 70s on Monday will slip back primarily into the 60s
throughout the remainder of the period. Lows will be mild in the
50s on Monday night as the cold front passes...then will fall
back into the 40s for the middle of next week. All in all...
temperatures will be fairly close to normal if not slightly above
through the period.

&&

.AVIATION /Discussion for the 070600Z TAFS/...
Issued at 1248 AM EDT Fri Apr 7 2017

Scattered to broken cloud layers above 050 expected at the terminals
through midday Friday. Visibility unrestricted.

Surface winds 320-340 degrees at 8-13 kts overnight. Occasional
gusts to around 20 kts possible, especially at the KIND terminal.
Surface gusts 22-25 kts should become more frequent by the late
morning hours Friday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH/JAS
SHORT TERM...JH
LONG TERM....Ryan
AVIATION...JAS/CP
Hazardous weather outlook, Apr 6, 10:21 PM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1021 PM EDT Thu Apr 6 2017

INZ021-028>031-035>049-051>057-060>065-067>072-080230-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
1021 PM EDT Thu Apr 6 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: No hazardous weather is expected at this time.

Discussion: Breezy conditions and perhaps a flurry or two will be
possible overnight as a strong low pressure system exits the area.

 .DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook:  Areas of frost are likely Friday night. Isolated
thunderstorms will be possible Monday and Monday night, but it is too
soon to determine if any of these storms may be severe.

Discussion: High pressure will dominate the majority of the extended
period, resulting in dry conditions through Sunday. Another low
pressure system will approach the area on Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:28 PM EDTFreeze WarningINDDecatur, Delaware, Henry, Jennings, Randolph, Rush18 hr

Nearby

Frost Advisories in Indiana, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.